New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined May 2008
Total Posts : 1
   Posted 5/15/2008 9:14 AM (GMT -6)   
I am new here,
I will give you a brief description of what I am going through.
I started synthroid, .025 dose two months ago. I had anxiety and depression.
I got a little better, but now around my ovulation and during my period I have horrible anxiety and depression again.
The Dr. thinks I have estrogen dominance and now has found an ovarian cyst on my left ovary. He wants to shrink it with Loestrin 24. I AM TERRIFIED to try the pill. Feel like he is not listening to me and I'm telling him I have anxiety. I think the pill will make me worse. I am trying progesterone cream prescription form in between my ovulation and period.
I am at my wits end. I am 46 and felt like all this hormonal stuff was behind me. I have PCO and have been good for 8 years getting my period normally and feeling fine.
Now I am being faced with this and need some advice from someone other than a Dr who may be going through the same thing,
I think the synthroid is making me worse but have no proof since My levels are all normal now. i do feel like I am always walking on eggshells unless I take a xanax.
Anyone out there who wants to take a crack at my problems?

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 5/15/2008 9:33 AM (GMT -6)   

to HealingWell and the A & P Forum. We are very happy to have you with us but sorry you are having anxiety problems.

I do not have any advice from personal experience but I do know we have had several members that have post topics just recently re ovulations and anxiety issues.  I am sure they will respond.  Also browse through the posts and you may find the topics.

I would like to suggest you see another doctor for a second opinion if your not comfortable with the suggestions of you physician.  Remember to be your own advocate when it comes to dealing with the physicians.

Again a warm welcome to HealingWell.

Kitt, Moderator: Anxiety ~ Panic 
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~

New Member

Date Joined Oct 2007
Total Posts : 18
   Posted 5/15/2008 10:00 AM (GMT -6)   

I am currently taking Synthroid for thyroid issues.  I have been for eleven years.  My dose is .125.  I will tell you that it took me a while for my levels to adjust and I felt horrible the entire time. You have to remember your metabolism is running low which makes you tired and depressed.  Synthroid is speeding that up which can make you very anxious and the reason that they do it slowly. If your blood tests are showing that you are in the normal range for your thyroid then give is another month or two.  I had a previous doctor who kept me on the lower side of the range and I felt horrible. If you are not feeling better try another physician.  I had to switch doctors three times before I had one listen to me.  Do your research on line as well.


Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 5/15/2008 10:16 AM (GMT -6)   


Try this link, it has some info you might find interesting.

:)  Kitt

Kitt, Moderator: Anxiety ~ Panic 
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~

Regular Member

Date Joined Apr 2008
Total Posts : 112
   Posted 5/15/2008 11:40 AM (GMT -6)   
I also have a slow throid and take .125 every morning.  (note: it should not be taken w/ food especially calcium foods or anti-psychotics)  Fow me it made a huge difference in my body temperature and simple movememnts like moving my arms and legs.  We never thought about mood since I am unstable, but when you are freezing in 80 degree weather and hot an hour later they decided to look into things.  I also have my symptoms get worse or better during different times of my cycle.  Right now I am about to have some fibroids removed (insurance is slowing it up.)Both my aunt and mother have had cysts.  My mothers was removed surgically and she was able to save the ovary; my aunt 's ruptured and she lost her left ovary, she had 3 kids following that.  A pill is a much easier approach than surgery.  Once the cyct is gone your body should produce hormones more normally.   You may feel bad, but then you can take a xanax and call your doctor for a longer acting benzo so you get steady coverage for aniety or another drug like cymbalta(which helps w/ pain) or lyrrica (to help w/ pain and anxiety, GAD it  the best.)

Veteran Member

Date Joined Aug 2007
Total Posts : 1193
   Posted 5/16/2008 8:05 AM (GMT -6)   
Hi Flutters,
Welcome to the Healing Well family - you should find a wealth of information here from the members and the resources available.
I personally don't have any experience with Synthroid or the ovulation/period problems (I had a partial hysterectomy 11 years ago).  So I really can't help and I'm sorry about that.  But like Kitt suggested, you may want to get a 2nd opinion.
Just try to take things a day at a time.  Take a look at some of the old posts, in fact there is a recent one about this very subject on this page and there are lots of women who have similar problems as yours.  Keep posting and we will help you as much as we can.
Again, welcome to Healing Well - we are very happy that you joined us.
Take care,

Co-Moderator Anxiety/Panic Disorders

Every little bit helps, please donate to HW if you can! 

I am not a medical professional, any advice give is purely from personal experience.

Always seek professional advice from your doctor.

Dx: Agoraphobia, Anxiety/Panic Disorders, Barrett's Esophagus, Bipolar Disorder, Depression, Essential Tremors, Fibromyalgia, I.B.S., Mitral Valve Prolapse, Narcolepsy, PTSD, Restless Leg Syndrome, Acid Reflux, Sleep Apnea

Rx: Abilify, Flexeril, Lamictal, Neurontin, Nexium, Requip, Ritalin LA, Rozerem, Valium

 “Be a good listener.  Your ears will never get you into trouble.” - Frank Tyger

Veteran Member

Date Joined Jul 2006
Total Posts : 2721
   Posted 5/16/2008 8:51 PM (GMT -6)   

Hi Flutters, welcome, it's wonderful to have you here at HW, we will try and have a crack at your problems!! I get heightened anxiety just before my period and have polycystic ovarian sydrome.  My doctor has given up trying to get rid of them and told me to put up with it...ah doctors eyes

Hormones are nasty little buggers (can I say that?) but as with all things in life, they eventually even out.  Trying new meds can be scary but hopefully the benefits will be worth it for you? I'm not going through what you have exactly but I do take the pill to help control my POS and I don't have any negative reactions.  It's actually nice to know WHEN my period is going to arrive instead of having a nasty suprise! Please let us know how you are going and feel free to vent about anything, we are here to listen.

Co-moderator Anxiety/Panic
Panic Attack Survivor
Weekend Warrior Princess

Veteran Member

Date Joined Jul 2005
Total Posts : 1952
   Posted 5/19/2008 7:01 AM (GMT -6)   
Welcome, Flutters!

I don't have any advice to offer about the pill or your synthroid. I do encourage you to get a second opinion if you feel you're not being heard by your current doctor. I did that recently and feel it was one of the smartest things I've ever done. (So obviously I'm a big cheerleader about not stopping until you find a doc you really connect with!)

Please let us know how it's going.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 7:08 PM (GMT -6)
There are a total of 2,710,797 posts in 298,934 threads.
View Active Threads

Who's Online
This forum has 153482 registered members. Please welcome our newest member, Morat.
273 Guest(s), 13 Registered Member(s) are currently online.  Details
cupcakespinkgal, gmm1tb, Lasenda, Gograss, Rodsr, Girlie, Joseph W, Morat, Native Texan, poohcheez, sam12, alexandann, Kar102

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer